MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA AMISTEM-H PROXIMAL COATING STD STEM SIZE 4; CEMENTLESS FEMORAL STEM

MEDACTA INTERNATIONAL SA AMISTEM-H PROXIMAL COATING STD STEM SIZE 4; CEMENTLESS FEMORAL STEM
Catalog Number 01.18.174
Health Effect - Clinical Code Hip Fracture (2349)
Date of Event 11/09/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical evaluation performed on 24 november 2017 by medical affairs: during femoral preparation a fissure in the trochanteric region was observed.Intraoperative femoral fractures are known possible adverse events of total hip replacements, described and quantified in literature.They mainly depend on bone morphology and mechanical properties.In this case, there is no reason to suspect a malfunctioning device.Batch review performed on 05 december 2017.Lot 170859: (b)(4) items manufactured and released on 26 april 2017.Expiration date: 2022-04-11.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
During stem implantation the bone femur was fractured, the fracture was treated with a cerclage.The amistem-h proximal coating was replaced with a cemented stem.
 
Additional Manufacturer Narrative
Visual inspection performed by r&d product manager on (b)(6) 2018: the implant was analyzed but no evident signs/scratches were noticed on the surfaces.From the analysis of the received piece it was not possible to determine the root cause of the event.
 
Event or Problem Description

Brand Name
AMISTEM-H PROXIMAL COATING STD STEM SIZE 4
Common Device Name
CEMENTLESS FEMORAL STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key7095271
Report Number3005180920-2017-00733
Device Sequence Number19197846
Product Code LZO
UDI-Device Identifier07630030804397
UDI-Public07630030804397
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K161635
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/11/2022
Device Catalogue Number01.18.174
Device Lot Number170859
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/09/2017
Supplement Date Received by Manufacturer11/09/2017
Initial Report FDA Received Date12/07/2017
Supplement Report FDA Received Date02/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR